Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 11, NWS Austin/San Antonio, TX

June 4, 2018Blanco County, Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 4, 2018, 3:56 AM CDT for Blanco County, Burnet County, Llano County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2018, 3:56 AM CDT (08:56 UTC)
Expired
Jun 4, 2018, 7:00 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Blanco County, TX, Burnet County, TX, Llano County, TX

The radar

The Austin/San Antonio radar (KEWX), 104 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 4:30 AM CDTFLASH FLOODRound Mountain, TXCORRECTS PREVIOUS FLASH FLOOD REPORT FROM ROUND MOUNTAIN. EM REPORTED ROADS WERE FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 8.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2018-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2018-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1750 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2527 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

390 
WGUS54 KEWX 040856
FFWEWX
TXC031-053-299-041200-
/O.NEW.KEWX.FF.W.0011.180604T0856Z-180604T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
356 AM CDT MON JUN 4 2018

The National Weather Service in Austin San Antonio has issued a

* Flash Flood Warning for...
  North central Blanco County in south central Texas...
  Southeastern Llano County in south central Texas...
  Southwestern Burnet County in south central Texas...

* Until 700 AM CDT

* At 355 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 4 inches of rain have 
  fallen along Walnut Creek near Kingsland and along Highway 281 
  near Round Mountain. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Marble Falls, Kingsland, Round Mountain, Gainesville, Granite
  Shoals, Horseshoe Bay, Meadowlakes, Highland Haven, Cottonwood
  Shores and Sunrise Beach Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 3071 9852 3056 9828 3051 9833 3033 9829
      3032 9833 3046 9854 3061 9853 3062 9869
      3069 9876

$$

MO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:25 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 4, 2:25 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
225 AM CDT Mon Jun 4 2018

.SHORT TERM (Today through Tuesday)...
The complex of storms affecting the northern part of the Hill
Country overnight is expected to dissipate before the early commute
of Monday morning. There may be some lingering showers and storms
across the northeast part of south central Texas throughout the day
on Monday as a warm front slowly pushes to the northeast and away
from the local area.

Another complex of storms is expected to push across central Texas
on Monday morning through the early afternoon period. These storms
will be moving from west to east ahead of an upper level disturbance
moving across the Southern Plains and a dry-line that sits over west
Texas. As the upper level disturbance passes north of the Hill
Country by mid morning on Monday, some showers and isolated
thunderstorms could affect the northern parts of Gillespie, Llano and
Burnet counties.

Once the upper level disturbance pushes to the east and away from the
area, an upper level ridge is forecast to build between Mexico and
west Texas to bring dry weather conditions on Monday evening into
Tuesday.

&&

.LONG TERM (Tuesday Night through Sunday)...
The upper level ridge will dominate the region for much of the
extended period resulting in dry and hot weather days. There may be a
slight chance for isolated showers and storms across the northern
part of the Hill Country on Tuesday afternoon as an upper level
shortwave travels from the Southern Plains southeastward into east
Texas. This scenario is not covered within the weather grids due to
low confidence at this time, however, decided to make mention of it
in this discussion as some HiRes models suggest so. Otherwise, dry
weather conditions are expected across the area through Sunday with
low temperatures in lower to mid 70s and highs in mid to the upper
90s to the 100 to 104 range across the Rio Grande Plains, specially
today through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              96  75  97  76  99 /  10   0   0   0   0
Austin Bergstrom Intl Airport  95  74  97  75  98 /  10   0   0   0   0
New Braunfels Muni Airport     95  73  98  74  98 /   0   0   0   0   0
Burnet Muni Airport            93  72  97  74  97 /  20  -    0   0   0
Del Rio Intl Airport          101  75 104  77 104 /   0   0   0   0  -
Georgetown Muni Airport        93  74  96  75  97 /  20  -    0   0   0
Hondo Muni Airport             98  72 100  74 100 /   0   0   0   0   0
San Marcos Muni Airport        95  74  98  74  99 /  10   0   0   0   0
La Grange - Fayette Regional   95  75  96  75  97 /  20  -   -    0   0
San Antonio Intl Airport       97  75  99  76  99 /   0   0   0   0   0
Stinson Muni Airport           98  74 100  75 100 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Oaks
Synoptic/Grids...17
Hazardous weather outlook, Jun 3, 4:59 AM CDT, 22 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
459 AM CDT Sun Jun 3 2018

TXZ171>173-183>194-202>209-217>225-228-041100-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
459 AM CDT Sun Jun 3 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Strong thunderstorms will be possible this afternoon and this
evening along a cold front that is expected to stall over South
Central Texas. Storms generally north of Highway 90 will have a
potential to produce strong winds over 50 mph and small hail.
Areas along and south of Highway 90 could continue to experience
afternoon high heat index values in the 101 to 107 degree range.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices each afternoon will peak around 100 to 105 degrees
across most areas with the exception of the Hill Country.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Jun 4, 12:20 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 AM CDT MON JUN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     TSTM WND GST     3 NE PFLUGERVILLE       30.47N 97.59W
06/04/2018  E60 MPH          TRAVIS             TX   AMATEUR RADIO

            AMATEUR RADIO SPOTTER REPORTS 60 MPH WIND
            GUSTS ONGOING NEAR TOLL 45 AND TOLL 130.

&&

HAMPSHIRE
Local storm report, Jun 4, 12:34 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 AM CDT MON JUN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 AM     TSTM WND DMG     2 S LEANDER             30.54N 97.86W
06/04/2018                   WILLIAMSON         TX   AMATEUR RADIO

            50 FOOT SECTION OF FENCE HAS BEEN BLOWN
            DOWN.

&&

HAMPSHIRE
Local storm report, Jun 4, 12:46 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1246 AM CDT MON JUN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TSTM WND DMG     2 S JOLLYVILLE          30.42N 97.75W
06/04/2018                   TRAVIS             TX   AMATEUR RADIO

            HIGH WINDS AND LARGE TREE LIMBS REPORTED
            DOWN.

&&

HAMPSHIRE
Special weather statement, Jun 4, 12:51 AM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1251 AM CDT MON JUN 4 2018

TXZ191>193-208-040645-
Caldwell TX-Bastrop TX-Hays TX-Travis TX-
1251 AM CDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALDWELL...EAST
CENTRAL HAYS...SOUTHEASTERN TRAVIS AND NORTHWESTERN BASTROP COUNTIES
UNTIL 145 AM CDT...

At 1251 AM CDT, Doppler radar was tracking a strong thunderstorm over
Austin Bergstrom Int Airport, moving southwest at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Austin, Buda, Tanglewood Forest, Austin Bergstrom Int Airport, Manor,
West Lake Hills, Rollingwood, Mustang Ridge, Niederwald, Shady
Hollow, Onion Creek, Wyldwood, Barton Creek, Hornsby Bend, Manchaca,
Sunset Valley, San Leanna, Webberville, Hays and Creedmoor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3039 9748 3018 9737 2995 9770 3024 9798
TIME...MOT...LOC 0551Z 049DEG 12KT 3022 9763

MO
Special weather statement, Jun 4, 1:17 AM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
117 AM CDT MON JUN 4 2018

TXZ171-172-190-192-040700-
Blanco TX-Llano TX-Burnet TX-Travis TX-
117 AM CDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRAVIS...
NORTHEASTERN BLANCO...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET
COUNTIES UNTIL 200 AM CDT...

At 117 AM CDT, Doppler radar was tracking a strong thunderstorm over
Smithwick, or 8 miles southeast of Marble Falls, moving southwest at
10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Marble Falls, Round Mountain, Granite Shoals, Horseshoe Bay,
Meadowlakes, Highland Haven, Spicewood, Cypress Mill, Pedernales
Falls State Park, Smithwick, Cottonwood Shores and Sunrise Beach
Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may be
producing flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3049 9801 3034 9815 3036 9817 3029 9820
      3024 9824 3060 9854 3072 9819
TIME...MOT...LOC 0617Z 049DEG 9KT 3052 9814

MO
Special weather statement, Jun 4, 2:05 AM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
205 AM CDT MON JUN 4 2018

TXZ172-190-191-040800-
Blanco TX-Hays TX-Burnet TX-
205 AM CDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAYS...NORTHEASTERN
BLANCO AND SOUTH CENTRAL BURNET COUNTIES UNTIL 300 AM CDT...

At 205 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cypress Mill, or near Round Mountain, moving south at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marble Falls, Dripping Springs, Round Mountain, Johnson City,
Spicewood, Cypress Mill and Pedernales Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3051 9811 3050 9812 3048 9811 3044 9811
      3036 9817 3032 9812 3019 9812 3023 9843
      3054 9832
TIME...MOT...LOC 0705Z 009DEG 12KT 3039 9824

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:59 PM CDTSpecial Weather StatementEWXBastrop, Fayette, Lee61 min
Jun 3, 11:22 PM CDTSevere Thunderstorm WarningEWXWilliamson68 min
Jun 3, 11:39 PM CDTSpecial Weather StatementEWXTravis36 min
Jun 4, 12:04 AM CDTSpecial Weather StatementEWXWilliamson56 min
Jun 4, 12:07 AM CDTSevere Thunderstorm WarningEWXTravis, Williamson53 min
Jun 4, 12:19 AM CDTSpecial Weather StatementEWXBurnet, Llano41 min
Jun 4, 12:27 AM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson4 hr
Jun 4, 12:51 AM CDTSpecial Weather StatementEWXTravis54 min
Jun 4, 1:03 AM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jun 4, 1:06 AM CDTFlash Flood WarningEWXBurnet, Llano3 hr
Jun 4, 1:17 AM CDTSpecial Weather StatementEWXBlanco43 min
Jun 4, 1:47 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano, Travis3 hr
Jun 4, 2:05 AM CDTSpecial Weather StatementEWXBlanco55 min
Jun 4, 2:10 AM CDTSevere Thunderstorm WarningEWXBlanco35 min
Jun 4, 2:36 AM CDTFlash Flood WarningEWXBlanco, Burnet3 hr
Jun 4, 5:08 AM CDTSpecial Weather StatementEWXEdwards52 min
Jun 4, 5:33 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano3 hr
Jun 4, 5:39 AM CDTSpecial Weather StatementEWXKerr51 min

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.